8 doctors weighed in:

Anxiety makes me feel dizzy/off balance, would an ssri prevent this happening?

8 doctors weighed in
Dr. Donald Hazlett
Psychiatry
5 doctors agree

In brief: It's unlikely

Ssri's can help anxiety, but dizziness and loss of balance are more likely a problem outside if depression.
Anxiety and loss of balance may be a cardiovascular problem or a lack of good blood flow to the brain. In those cases symptoms of dizziness and loss of balance could occur. If treatment with an ssri relieves the anxiety and the other symptoms also that's the answer. If not consult your dr.

In brief: It's unlikely

Ssri's can help anxiety, but dizziness and loss of balance are more likely a problem outside if depression.
Anxiety and loss of balance may be a cardiovascular problem or a lack of good blood flow to the brain. In those cases symptoms of dizziness and loss of balance could occur. If treatment with an ssri relieves the anxiety and the other symptoms also that's the answer. If not consult your dr.
Dr. Donald Hazlett
Dr. Donald Hazlett
Thank
Dr. Leonard Spishakoff
Addiction Medicine
3 doctors agree

In brief: No

Ssri can help if symptoms of depression are present and often are however if dizzy medications like Antivert (meclizine) can be used with the advantage that they are sedating and work like antianxiety agents without causing tolerance and dependency on the other hand a benzodiazepine can be used but only for limited time.

In brief: No

Ssri can help if symptoms of depression are present and often are however if dizzy medications like Antivert (meclizine) can be used with the advantage that they are sedating and work like antianxiety agents without causing tolerance and dependency on the other hand a benzodiazepine can be used but only for limited time.
Dr. Leonard Spishakoff
Dr. Leonard Spishakoff
Thank
1 comment
Dr. Donald Hazlett
I agree and would just add that the anxiety and loss of balance could be a significant cardiovascular problem or a problem with blood supply to the brain creating anxiety, loss of balance and the dizziness. If the symptoms are only temporarily relieved, a work-up by a physician is in order.
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
23 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors